Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Seeking good advice for weight loss with Crohns
    avatar
    Ria4981 posted:
    My name is Maria and I have Crohns disease. I was diagnosed in August 2010 and currently I am just taking Pentasa. I just finished 7 horrible weeks of steriods (1 week of IV in the hospital when I had a flare and 6 weeks of Prednisone at home) The summer that I was diagnosed i weighed 155 lbs but i guess that was because everytime i ate anything i was in the bathroom within 7 minutes expelling it from one end or another. Now ive gained it all back and Ive gained 20 lbs since Jan 8th when I was hospitalized and given IV steriod and Prednisone. Ive been off the Prednisone for 3 days now and I can tell my appetite is subsiding but the weight isnt. I have sciatic nerve issues and the pain is killing me from the extra weight.


    Does anyone have any suggestions??
    Thanks
    ~Maria~
    Reply
     
    avatar
    miserable_sob responded:
    Maria my case of Ulcerative Colitis was so bad, Prednisone didn't really have any side effects. But it did nothing to turn my health around either. So they had me injecting Cortisone after that for 3 months. And man oh man when you start injecting almost anything you really feel those side effects. I gained a little weight but felt more puffy or kind of like the Stay Puff Marsh mellow man. I honestly believe you're better off searching for alternatives. I'd qualify every drug they gave me in my UC days as worthless poison.
     
    avatar
    lbcash responded:
    I once had to take Prednisone for a Crohn's flare up and it was horrible. I gained 20 lbs. in one month, my blood pressure creeped up and my pulse rate creeped up. After 8 weeks I wound up in the ER on a Cardizem drip with BP 200/100 and resting pulse 150 bpm. I don't mean to scare you because I was a rare case that had an allergic reaction to the steroid. After 4 months of the Cardizem everything went back to normal. Just letting you know things to watch for though. About the weight, I did nothing and it went back to normal. After about two months I had lost all of the weight that I'd gained with the Prednisone. I'm like the PP, I think most of it was swelling and puffiness. Good luck and maybe you can just give the weight time to shed since your appetite has gone back to normal!!


    Spotlight: Member Stories

    My name is Brandi, I am a 26 year old mother of 2. I have a daughter who is 7 named Kylie and son who is 2 named Zeke. I first started experiencing ...More

    Helpful Tips

    Pamper your Bum... As often as Possible
    Most of you have heard this, but for you Newbies.. Trust me on this tip. Pamper your Bum, to keep your bum from getting raw and sore use ... More
    Was this Helpful?
    39 of 47 found this helpful

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.